Jump to content



Photo

Been On 20 Mg For 2 Weeks 1 Day- Quit Cold Turkey?


  • Please log in to reply
10 replies to this topic

#1 dmturner13

dmturner13

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 26 July 2019 - 02:46 PM

Hello, 

 

My hubby has been on 20mg cymbalta for 2 weeks and 1 days. He is throwing up every day from start up side effects and he is sweating so much and not able to work (he works in the Texas heat outside)so he has decided to stop taking it and try talk therapy. I agree with his choice but i'm wondering if he will have withdraw symptoms from only being on the lowest dose for such a short time. Any recommendations on the nausea and over all weakness while he comes off? He has skipped one pill so far (last night's dose) and he is still throwing up today.  

 

XOXO 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,633 posts
  • LocationMissouri

Posted 26 July 2019 - 03:42 PM

Hi DMT and welcome

 

What you are describing is a fairly common side effect for many Cymbalta users. These same symptoms often occur in those going through withdrawal as well. I know in my case I lived off of Pepto bismol and Imodium AD for about a month. They worked well for me.

 

For the nausea and vomiting most had good success with ginger products. Ginger is often used by pregnant ladies for their nausea. Other members have tried, ginger ale, ginger gum, lozenges etc. Just be sure it contains real ginger and not just ginger flavoring. 


#3 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,519 posts
  • LocationKent, UK

Posted 26 July 2019 - 06:13 PM

...and a welcome from me.

 

As Hat, GI symptoms are common, but a steady 2 weeks without any let up is pushing it a bit. The worst is generally between the second and third week, but if these symptoms kicked in as soon as he started, I would argue that your system is kicking off and hubby may well be better off without them. That said, asking whether or not you are better off with Cymbalta on this site is a bit of no brainer!!

 

Ginger works great for me too. I would go directly to the source. Here in the UK, you can pick up a whole root of ginger for next to nothing. I would grate it up and let it steep in boiling water - add a blob of honey and enjoy. You don't get any of the other stuff added or taken away. Very rare for it not to aid these circumstances.

 

Wishing you both all the best.

 

IUN


#4 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,519 posts
  • LocationKent, UK

Posted 26 July 2019 - 06:16 PM

Oooh Hat - we didn't address to OP's question about cold turkey!

 

So 2 weeks... that is enough for brain chemistry to have been altered and there will be a withdrawal of sorts. You need to weigh up the present circumstances insomuch that if hubby is really going through it with the vomiting, then yes, stop right away. What follows can't really be much worse, save a bit of weakness, a brain zap here or there, but it will be gone soon. 

 

Alternatively, if he can bare it, then ideally one would bead count over 2 weeks to give the system an easy exit. This would involve bead counting which we can help with, but I am guessing you guys will want to opt for option 1.


#5 gail

gail

    God-like

  • Site Supporter
  • 5,591 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 26 July 2019 - 08:03 PM

Welcome to the forum,

Stop it right away. No bead counting, seems that cymbalta doesn't agree with your husband.

Keep us posted please.

#6 dmturner13

dmturner13

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 29 July 2019 - 11:11 AM

Follow up.

 

His last pill was Wednesday night and the brain zaps started Saturday night. It was very hard to witness. He has had about 5 spells of brain zaps since then with his last being today so for three days now. Do y'all have any idea how long these last? He was driving today when it happened! I read somewhere that other than the counting beads method he could try take prozac for a week or so while getting off cymbalta and then stop prozac cold turkey (theory is prozac is so long lasting that the side effects of withdraw are minimal yet they are in the same category as cymbalta). Any other ideas of relief from these zaps? I have also been giving him fish oil, benadryl, and melatonin because I read these could help with the zaps too. This is so stressful and completely insane!  


#7 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,519 posts
  • LocationKent, UK

Posted 29 July 2019 - 02:15 PM

Prozac is an option, but it wouldn't be a week or so as it still takes time to get into the system, and regardless of it being a gentler drug, you will still need to withdrawal off it - cold turkey is only really an option when, in your case, the effects of the drug are THAT bad.

 

Brain zaps are one of the most common symptoms of all AD withdrawals. So much so, it is almost unheard of for someone NOT to have them. And 3 days is textbook for this to now be out of the system. Difficult to say how long they will keep going, but the best thing to take is Omega 3. You need to make sure you have a dose which gives a combined 2000mg of EPA and DHA. You will usually find that one capsule gives around 500-600 combined EPA/DHA, so you need to take 4 of these to get the correct amount. 

 

Many of our members have reported a significant reduction in brain zaps whilst using Omega 3, so I would for sure give it a go.


#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,633 posts
  • LocationMissouri

Posted 29 July 2019 - 03:33 PM

IUN is correct. It is not unusual for the omega 3 to take a week give or take to help with the zaps.

Dramamine (The one with Dimenhydrinate as the active ingredient), also meclizine (in most OTC antidizziness meds, green Gatorade (the one which contains Malic acid) or apple cider vinegar (it also contains malic acid) are other choices.

#9 dmturner13

dmturner13

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 06 August 2019 - 09:41 AM

Update: 

 

After 9 days of Hell we reinstated at a little under 1/2 the dose. Brain zaps and headache went away but vomiting and sweating back. Anyone have a quick tapper recommendation? I know it it not recommended... 


#10 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,633 posts
  • LocationMissouri

Posted 06 August 2019 - 11:54 AM

Sorry the only thing I can think of is to switch to an easier antidepressant like Prozac or Zoloft. It takes about 6 to 8 weeks to stabilize and then a 6 month or so wean. I wish there was a faster way but there isn't that I know of.


#11 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,519 posts
  • LocationKent, UK

Posted 06 August 2019 - 04:57 PM

For running the risk of additional effects of switching, I would try and stick out with the re-instated dose a little longer. 

 

But unfortunately, whichever way you look at it, this is a no-win situation. Just need to hold it together for this part...





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users